MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER
Model Number GS-R6ST1C75W
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hematoma (1884); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 03/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical corporation received the following reported information: during a left heart cath/cabs with pci via left radial artery access (lra), the 75cm r2p sheath unraveled in the patient as it was being removed.There was no mention assessing lra size; however, the physician acknowledged the ra to be of small caliber.The patient experienced a spasm prior to sheath insertion.To tolerate the procedure and r2p sheath, the patient was given ''a lot'' of sedation.Upon removal of the sheath, the physician felt resistance when pulling.Despite this, the doctor continued to pull the sheath slowly, by gripping at the hub/valve area.The sheath began to unravel in the patient, and the sheath broke at the proximal end.The doctor stated that despite the incident they were able to remove all the sheath components from the vessel.No anesthesia consultations or vascular surgery consultion was conducted.The patient was recovered.A forearm hematoma was noted and managed.An ultrasound (us) was performed and no arterial bleeding or damage; however, no venous thrombus was noted.The blood loss was less than 250cc.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided due to hospital policy.A2: age & date of birth: requested, not provided due to hospital policy.A3a: sex: requested, not provided due to hospital policy.A4: weight: requested, not provided due to hospital policy.A5: ethnicity: requested, not provided due to hospital policy.A6: race: requested, not provided due to hospital policy.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: interventional cardiologist.The actual device was not available; therefore, the actual device will not be returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
The complaint cannot be confirmed for a sheath breakage because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
R2P DESTINATION SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24845072
Report Number1118880-2026-00097
Device Sequence Number21039106
Product Code DYB
UDI-Device Identifier00389701012360
UDI-Public(01)00389701012360(17)280601(10)0001455278
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS-R6ST1C75W
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0001455278
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date04/10/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown